... from taking a calcium channel blocker nifedical?
Yes and No. Caclium channel blockers have been known to cause swelling (edema) in patient's taking them. It is not a matter of fluid retention as it is more that they dilate the arteries (to lower blood pressure) more then veins which causes fluid to accumulate. Because of this, diuretics dont tend to work if edema occurs while on a calcium channel blocker. There has been a degree of success adding an ACE inhibitor to prevent swelling (as they dilate veins). As for proteinuria, calcium channel blockers have been extensively studied for the prevention of kidney problems such as proteinuria, and have found to neither help nor hurt, but may be beneficial if they reduce blood pressure enough. So it sounds like your proteinuria and edema may be caused by something beyond the nifedical, and probably should be evaluated by the doctor.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 9 Aug 2009 • 1 answer
Posted 15 Mar 2012 • 1 answer
Posted 25 Oct 2015 • 0 answers
Posted 29 Apr 2016 • 2 answers
Posted 11 Aug 2016 • 0 answers